Anxiety continues after trying 5 different meds

Posted by cabinfever @cabinfever, Aug 10, 2012

I was on Celexa for 5 years and then got into trouble. I tried Lexapro, Paxil, Effexor and now on Prozac. All of the meds created side effects I could not handle. Also some especially Effexor very difficult to get off of. Many side effects when you lower the doze. Been told Effexor the worst one to stop taking. Not sure what else to take or where to go. Anyone else relate to this. Would like to hear from you. I have been told I am very sensitive to meds and do not handle them as well as most people do. Considered going cold turkey but doc so far would not recomend. Like poker every day as to my problems for the day. Some days headache, others stomach or feet. Hope someone has had the same experience

@nellma41

I’ve had experience with major depression recurring over 15 years. I’ve had very good results from treatment with prozac. Lately I’ve had trouble sleeping and was put on ambien. this helped tremendously however, it seemed to exacerbate my anxiety and panic attacks. I called the doctor right away and my meds were changed. Prozac dose was increased and Trazadone was added at night. I havent needed to take xanax since this change nor have I experienced any panic attacks. I did experience side affects for the first two weeks of changed dose but once getting through that period I feel so much better. Adjusting to new meds or new dosage takes a little bit of time to adjust to. During this phase an anti anxiety drug helps. Yoga is also a wonderful help all around.

Jump to this post

Does prozac interfere with sleep??

REPLY
@nellma41

I’ve had experience with major depression recurring over 15 years. I’ve had very good results from treatment with prozac. Lately I’ve had trouble sleeping and was put on ambien. this helped tremendously however, it seemed to exacerbate my anxiety and panic attacks. I called the doctor right away and my meds were changed. Prozac dose was increased and Trazadone was added at night. I havent needed to take xanax since this change nor have I experienced any panic attacks. I did experience side affects for the first two weeks of changed dose but once getting through that period I feel so much better. Adjusting to new meds or new dosage takes a little bit of time to adjust to. During this phase an anti anxiety drug helps. Yoga is also a wonderful help all around.

Jump to this post

Does prozac interfere with your ability to sleep?

REPLY
@nellma41

I’ve had experience with major depression recurring over 15 years. I’ve had very good results from treatment with prozac. Lately I’ve had trouble sleeping and was put on ambien. this helped tremendously however, it seemed to exacerbate my anxiety and panic attacks. I called the doctor right away and my meds were changed. Prozac dose was increased and Trazadone was added at night. I havent needed to take xanax since this change nor have I experienced any panic attacks. I did experience side affects for the first two weeks of changed dose but once getting through that period I feel so much better. Adjusting to new meds or new dosage takes a little bit of time to adjust to. During this phase an anti anxiety drug helps. Yoga is also a wonderful help all around.

Jump to this post

no gives me headaches I just got back the results of a great blood test called Cytochrome P450 (CYP 450) go to Mayo Clinic web site for details. The resutla tells which anxiety drugs are good for body and which are bad based on your DNA TPredits whether a drug is likeyly to relieve your symptoms and if it is likely to cause bothersome side effects. great tool.

REPLY
@wilkins905

No one has mentioned CYMBALTA///JUST MAYBE THIS WILL HELP

Jump to this post

Good Sugestion. I took it for a while myself.

REPLY

How are you doing now? I STRONGLY reccomend to never COLD TURKEY any meds that you be taking. I speak from experience. Its exactly what I imagine “Drug Addict Withdrawals” must feel like! I have been on meds for half my life. I feels like I’ve ran the gammet twice over. lol My Dr. says I have a very high tolerance for meds. If you need a friend to talk to…you’re in luck…cuz I do too.

REPLY
@ravenlocke

How are you doing now? I STRONGLY reccomend to never COLD TURKEY any meds that you be taking. I speak from experience. Its exactly what I imagine “Drug Addict Withdrawals” must feel like! I have been on meds for half my life. I feels like I’ve ran the gammet twice over. lol My Dr. says I have a very high tolerance for meds. If you need a friend to talk to…you’re in luck…cuz I do too.

Jump to this post

would like to talke to you will not go cold turkey. use this route or email

REPLY

Hi cabinfever…I see there havent been any posts regarding your situation in a while. So how is it going? I too, am … what they call … suffering from Treatment Resistment Depression as I too have tried virtually everything under the sun. I say everything…there were a few I wasn’t able to give a go with due to un-insured status and the med cost …some of them..as much as $700 for 30 day dosage. It’s so sad for those of us who fall into this catagory of patient’s. Help MAY be there but not within financial reach for us. I would like to hear where you are with yours right now. Prayers and thoughts r with u my friend.

REPLY
@surviving

Hi cabinfever…I see there havent been any posts regarding your situation in a while. So how is it going? I too, am … what they call … suffering from Treatment Resistment Depression as I too have tried virtually everything under the sun. I say everything…there were a few I wasn’t able to give a go with due to un-insured status and the med cost …some of them..as much as $700 for 30 day dosage. It’s so sad for those of us who fall into this catagory of patient’s. Help MAY be there but not within financial reach for us. I would like to hear where you are with yours right now. Prayers and thoughts r with u my friend.

Jump to this post

started Luvox also had a blood test that was processed by Mayo clinic (PCY450) see mayo clinic web site. tells which drugs may work by looking at your DNA. Also had been taking small amounts of calcium and magnesium. go to Wellness Resources web site. late afternoon seems to be the worst for me. goes in cycles. on low dose of LUVox so will have to wait and see what happens at more normal levels. rembmeber the song I have been everywhere. that is me Also have you asked your family doc if there might be something medical that is causing the problem. look at bodylogicmn.com cabin fever

REPLY
@surviving

Hi cabinfever…I see there havent been any posts regarding your situation in a while. So how is it going? I too, am … what they call … suffering from Treatment Resistment Depression as I too have tried virtually everything under the sun. I say everything…there were a few I wasn’t able to give a go with due to un-insured status and the med cost …some of them..as much as $700 for 30 day dosage. It’s so sad for those of us who fall into this catagory of patient’s. Help MAY be there but not within financial reach for us. I would like to hear where you are with yours right now. Prayers and thoughts r with u my friend.

Jump to this post

thank you for the info…I tried Luvox…ended up in the ER with my potassium depleted…it has a warning about this as a possible serious side effect and so, of course, I suffered from it. My worst time is upon waking up every morning. I suffer from PTSD and so my sleep pattern is virtually non-existent due to nightmares and other highly charged dreams. I have started on a medication for it and am doing well on it. I feel like when I get to the maintenance dose of it, I will see marked improvement as far as sleep goes and in turn may do better with my depression. The med I take for the PTSD is Minipress. It helps to block the high amount of adrenaline my body has been putting out 24/7 and so far, I’ve had no side effects on the starter dose. I will check out the wesite you listed. Thanks again for your reply my friend.

REPLY

Hi, I am new here but I have had to deal with anxiety for over 20 years. They tried me on all sorts of meds that caused a variety of troubles for me. One doctor finally tried placing me on a very low dose of Xanax. I have no trouble taking it, it will relax me enough to be able to leave my home, and I do not have the awful side effects with it. I only take it when needed and it can be stopped without any bad effects. I hope this helps. I am not sure if you have already tried it, but it has worked for me and I am a light weight when it comes to medicine. Have a great day.

REPLY
Please login or register to post a reply.